Alert archive / Kansas / Winter Storm Warnings in 2011
Winter Storm Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Dec 3, 2011, 4:20 AM CST for Hitchcock County, Red Willow County, Nebraska; 11 counties in Kansas. It was in force for 14 hr. 29 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 3, 2011, 4:20 AM CST (10:20 UTC)
- Expired
- Dec 3, 2011, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Goodland, KS
Counties Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Hitchcock County, NE, Red Willow County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 3, 4:30 AM CST | SNOW 5 | Atwood, KS | FIVE INCHES IN ATWOOD. |
| Dec 3, 5:25 AM CST | SNOW 3.3 | Oberlin, KS | |
| Dec 3, 7:55 AM CST | SNOW 5 | Oberlin, KS | |
| Dec 3, 8:00 AM CST | HEAVY SNOW 7.6 | 3 Nnw Traer, KS | |
| Dec 3, 8:54 AM CST | SNOW 6.5 | 15 N Brewster, KS | |
| Dec 3, 9:14 AM CST | HEAVY SNOW 9 | 6 S Lebanon, KS | |
| Dec 3, 9:24 AM CST | SNOW 3 | Norcatur, KS | |
| Dec 3, 9:28 AM CST | SNOW 4 | 9 Se Oberlin, KS | |
| Dec 3, 9:30 AM CST | SNOW 6.2 | Oberlin, KS | |
| Dec 3, 9:34 AM CST | SNOW 6 | 3 Ne Danbury, NE | |
| Dec 3, 9:38 AM CST | SNOW 7 | 5 W Danbury, NE | 6 TO 7 INCHES ESTIMATED |
| Dec 3, 10:00 AM CST | SNOW 1 | Quinter, KS | |
| Dec 3, 10:00 AM CST | SNOW 3.5 | Oakley, KS | |
| Dec 3, 10:00 AM CST | SNOW 3.5 | Winona, KS | |
| Dec 3, 10:22 AM CST | HEAVY SNOW 8 | Cedar Bluffs, KS | BLOWING AND DRIFTING SNOW. SNOW DRIFTS 24 TO 36 INCHES. |
| Dec 3, 11:00 AM CST | SNOW 7 | Oberlin, KS | |
| Dec 3, 11:51 AM CST | HEAVY SNOW 12 | Herndon, KS | |
| Dec 3, 12:00 PM CST | SNOW 3 | Hill City, KS | |
| Dec 3, 12:01 PM CST | SNOW 7 | 7 Nw Atwood, KS | 2 FOOT DRIFTS |
| Dec 3, 12:10 PM CST | SNOW 10.7 | 2 N Traer, KS | |
| Dec 3, 1:21 PM CST | SNOW 4 | Tribune, KS | |
| Dec 3, 1:29 PM CST | SNOW 3 | 13 N Marienthal, KS | |
| Dec 3, 1:34 PM CST | SNOW 4 | Norton, KS | |
| Dec 3, 1:41 PM CST | SNOW 3.5 | Hill City, KS | |
| Dec 3, 1:46 PM CST | SNOW 4 | 6 E Oakley, KS | |
| Dec 3, 1:46 PM CST | SNOW 5.5 | Oakley, KS | |
| Dec 3, 2:05 PM CST | SNOW 6 | 4 N Winona, KS | |
| Dec 3, 2:29 PM CST | HEAVY SNOW 7 | Levant, KS | |
| Dec 3, 5:30 PM CST | SNOW 3.5 | 5 E Gove, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 10.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
435 WWUS43 KGLD 031020 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 320 AM MST SAT DEC 3 2011 KSZ002>004-014>016-027>029-041-042-NEZ081-031830- /O.UPG.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ /O.NEW.KGLD.WS.W.0005.111203T1020Z-111204T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 320 AM MST SAT DEC 3 2011 /420 AM CST SAT DEC 3 2011/ ...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ACROSS THE AREA. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE EAST GOVE TO NORTON LINE. LITTLE ICE ACCUMULATION IS EXPECTED. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON ACROSS THE AREA TODAY. THIS WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-092-KSZ001-013-NEZ079-080-031830- /O.CON.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...GOODLAND...BENKELMAN...TRENTON 320 AM MST SAT DEC 3 2011 /420 AM CST SAT DEC 3 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TWO TO FIVE INCHES OF SNOW IS EXPECTED ACROSS THE AREA THROUGH THE AFTERNOON HOURS. IN EASTERN COLORADO...AMOUNTS WILL BE THE HIGHEST ACROSS THE EASTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON AND MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ JRM
4 follow-up statements
111 WWUS43 KGLD 031048 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 348 AM MST SAT DEC 3 2011 KSZ002>004-014>016-027>029-041-042-NEZ081-031900- /O.CON.KGLD.WS.W.0005.000000T0000Z-111204T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 348 AM MST SAT DEC 3 2011 /448 AM CST SAT DEC 3 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ACROSS THE AREA. LOCALLY HIGHER AMOUNTS UP TO 10 INCHES ARE POSSIBLE...BUT THESE AMOUNTS ARE NOT EXPECTED TO BE WIDESPREAD. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE EAST GOVE TO NORTON LINE. LITTLE ICE ACCUMULATION IS EXPECTED. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON ACROSS THE AREA TODAY. THIS WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-092-KSZ001-013-NEZ079-080-031900- /O.CON.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...GOODLAND...BENKELMAN...TRENTON 348 AM MST SAT DEC 3 2011 /448 AM CST SAT DEC 3 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TWO TO FIVE INCHES OF SNOW IS EXPECTED ACROSS THE AREA THROUGH THE AFTERNOON HOURS. IN EASTERN COLORADO...AMOUNTS WILL BE THE HIGHEST ACROSS THE EASTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON AND MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
540 WWUS43 KGLD 031235 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 535 AM MST SAT DEC 3 2011 NEZ080-032045- /O.UPG.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ /O.EXA.KGLD.WS.W.0005.000000T0000Z-111204T0000Z/ HITCHCOCK- INCLUDING THE CITY OF...TRENTON 635 AM CST SAT DEC 3 2011 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS ACROSS EASTERN HITCHCOCK COUNTY. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON AND MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ002>004-014>016-027>029-041-042-NEZ081-032045- /O.CON.KGLD.WS.W.0005.000000T0000Z-111204T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...MCCOOK 535 AM MST SAT DEC 3 2011 /635 AM CST SAT DEC 3 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ACROSS THE AREA. LOCALLY HIGHER AMOUNTS UP TO 10 INCHES ARE POSSIBLE...BUT THESE AMOUNTS ARE NOT EXPECTED TO BE WIDESPREAD. A BRIEF PERIOD OF FREEZING RAIN AND SLEET IS POSSIBLE EAST GOVE TO NORTON LINE. ALTHOUGH ICE ACCUMULATIONS WILL BE LIGHT...ROADS WILL BE ICY IN THIS AREA. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON ACROSS THE AREA TODAY. THIS WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-092-KSZ001-013-NEZ079-032045- /O.CON.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...GOODLAND...BENKELMAN 535 AM MST SAT DEC 3 2011 /635 AM CST SAT DEC 3 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TWO TO FIVE INCHES OF SNOW IS EXPECTED ACROSS THE AREA THROUGH THE AFTERNOON HOURS. IN EASTERN COLORADO...AMOUNTS WILL BE THE HIGHEST ACROSS THE EASTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON AND MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
107 WWUS43 KGLD 032040 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 140 PM MST SAT DEC 3 2011 KSZ002>004-014>016-027>029-041-042-NEZ080-081-040000- /O.CON.KGLD.WS.W.0005.000000T0000Z-111204T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 140 PM MST SAT DEC 3 2011 /240 PM CST SAT DEC 3 2011/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TOTAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS UP TO 12 INCHES. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON ACROSS THE AREA TODAY. THIS WILL CAUSE REDUCED VISIBILITIES IN BLOWING AND DRIFTING SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-092-KSZ001-013-NEZ079-040000- /O.CON.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...GOODLAND...BENKELMAN 140 PM MST SAT DEC 3 2011 /240 PM CST SAT DEC 3 2011/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * SNOW/ICE ACCUMULATIONS...TWO TO FIVE INCHES OF SNOW IS EXPECTED ACROSS THE AREA THROUGH THE AFTERNOON HOURS. IN EASTERN COLORADO...AMOUNTS WILL BE THE HIGHEST ACROSS THE EASTERN PORTIONS OF KIT CARSON AND CHEYENNE COUNTIES. * WINDS/VISIBILITY...WIND SPEEDS OF 15 TO 30 MPH WILL BE COMMON AND MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING SNOW DURING THE DAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
766 WWUS43 KGLD 040000 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 500 PM MST SAT DEC 3 2011 KSZ002>004-014>016-027>029-041-042-NEZ080-081-040100- /O.EXP.KGLD.WS.W.0005.000000T0000Z-111204T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 500 PM MST SAT DEC 3 2011 /600 PM CST SAT DEC 3 2011/ ...WINTER STORM WARNING WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... ACCUMULATING SNOW IS NO LONGER EXPECTED. THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ COZ091-092-KSZ001-013-NEZ079-040100- /O.EXP.KGLD.WW.Y.0015.000000T0000Z-111204T0000Z/ KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...BURLINGTON...CHEYENNE WELLS... ST. FRANCIS...GOODLAND...BENKELMAN 500 PM MST SAT DEC 3 2011 /600 PM CST SAT DEC 3 2011/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 5 PM MST /6 PM CST/ THIS AFTERNOON... ACCUMULATING SNOW IS NO LONGER EXPECTED. THE WINTER WEATHER ADVISORY WILL BE ALLOWED TO EXPIRE ON TIME. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 3, 3:20 AM CST, 1 hour earlier.
Area forecast discussion, Dec 3, 3:20 AM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
220 AM MST SAT DEC 3 2011
.DISCUSSION...
219 AM MST SAT DEC 3 2011
04Z WATER IMAGERY INDICATED TROUGH ACROSS THE SOUTHWEST CONUS...WITH
RUC PV ANALYSIS INDICATED TWO SEPARATE SHORT WAVE TROUGHS ROTATING
AROUND LARGER TROUGH ACROSS THE SOUTHWEST. THE FIRST WAS DIVING
SOUTH ALONG THE WESTERN FLANK OF TROUGH...WHILE SECOND TROUGH WAS
LOCATED AT THE BASE OF TROUGH NEAR THE ARIZONA/MEXICO BORDER.
SURROUNDING 00Z OBSERVATIONS INDICATED THAT WIDESPREAD MOISTURE
ADVECTION HAD NOT BEEN ONGOING...WITH THE EXCEPTION OF KDDC THAT HAD
A SATURATED LAYER WITH MIXING RATIOS AROUND 5.4 IN A SHALLOW BEFORE
H8. IN ADDITION TO THIS MOIST LAYER...PRONOUNCED WARM LAYER ALSO
NOTED ON DDC SOUNDING...WITH H8 TEMPS OF +7C OBSERVED/
MAIN FORECAST CONCERNS WILL BE PRECIP TYPE/AMOUNTS AND OTHER IMPACTS
WITH UPCOMING WINTER STORM SYSTEM.
TODAY-TONIGHT...SOUTHERNMOST SHORT WAVE TROUGH WILL LIFT TO THE
NORTH DURING THE MORNING HOURS...BRINGING A PERIOD OF ACTIVE WINTER
WEATHER TO MUCH OF THE AREA. WHILE IT LOOKS LIKE COLDER AIR SHOULD
OVERSPREAD THE AREA FAIRLY QUICKLY...HAVE CONCERNS THAT WARM LAYER
WILL BE IN PLACE THROUGH 15Z...BRINGING AT LEAST THE THREAT FOR A
BRIEF WINDOW OF FREEZING PRECIP ACROSS SOUTHEASTERN COUNTIES. LOOKS
TO BE A VERY SMALL WINDOW BEFORE TEMPS ALOFT COOL SO DO NOT EXPECT A
GREAT DEAL OF ICE ACCUMULATIONS HOWEVER.
CROSS SECTIONS INDICATE SOME POTENTIAL INSTABILITY PRESENT ABOVE
FRONTAL ZONE WITH ATMOSPHERE STABILIZING FAIRLY QUICKLY AFTER 18Z AS
PV ANOMALY/SHORT WAVE TROUGH SWEEPS THROUGH THE AREA. MIXING RATIOS
AROUND THE SNOW GROWTH ZONE AVERAGE AROUND 3-4 G/KG THROUGH MOST OF
THE DAY BEFORE DRYING OUT CONSIDERABLY DURING THE AFTERNOON. MIXING
RATIOS THIS HIGH COULD SUPPORT A FEW AREAS OF +6 INCHES OF SNOW
SHOULD FORCING PERSIST THROUGH THE ENTIRE DAYTIME PERIOD. WHILE
THERE ARE SOME POSITIVES FOR LOCALLY HEAVY SNOW...HAVE SOME CONCERNS
AS WELL. DENDRITIC ZONE REMAINS FAIRLY SHALLOW THROUGH PERIOD OF
STRONGEST FORCING...AND ONLY DEEPENS AFTER MOST OF THE ATMOSPHERE
HAS SWITCHED TO DOWNGLIDE WHICH MAY LIMIT SNOW RATIOS THROUGH THE
MORNING HOURS. ALSO...ORGANIZED AND STRONG FRONTOGENESIS SEEMS TO STAY
ACROSS NORTHWEST HALF OF THE CWA AND ONLY BRIEFLY ADVANCES EASTWARD
TO WHERE LATEST GUIDANCE PRODUCING HEAVIER PRECIPITATION.
FINALLY...VERY LITTLE IN THE WAY OF WAA/UPGLIDE AROUND H7 LOW
CIRCULATION WITH OVERALL FLOW FAIRLY WEAK ACROSS THE AREA THROUGH
MUCH OF THE DAY.
BASED ON THE LATEST DATA...THINK IT IS WORTH EXPANDING ADVISORY TO
THE WEST AND NORTH SOMEWHAT. WHILE AMOUNTS WILL TAPER OFF GREATLY TO
THE WEST...WINDS WILL PICK UP TO AROUND 20KTS THROUGH MUCH OF THE
DAY CREATING SOME BLOWING AND DRIFTING SNOW ACROSS MUCH OF THE AREA.
CONFIDENCE STILL A BIT TOO LOW TO UPGRADE TO A WARNING IN SOME
AREAS...BUT IT WILL BE VERY CLOSE ESPECIALLY IN NORTHEAST CORNER OF
CWA. WILL CONTINUE TO MONITOR DATA AND UPGRADE IF HEAVIER SNOW
AMOUNTS CONTINUE.
SUNDAY-MONDAY NIGHT...LARGE SCALE TROUGH WILL REMAIN OVER THE AREA
THROUGH MUCH OF THE PERIOD...BEFORE GRADUALLY SHIFTING TO THE EAST
LATE IN THE PERIOD. ANOTHER SHORT WAVE TROUGH WILL GRAZE THE WESTERN
CWA OVERNIGHT SUNDAY AND INTO MONDAY MORNING...BUT WITH BULK OF
LARGE SCALE FORCING FOR ASCENT JUST GRAZING THE WESTERN CWA AND
OVERALL LOW PROBABILITIES FROM ENSEMBLE OUTPUT...DO NOT SEE MUCH
REASON TO GO ABOVE SLIGHT CHANCE POPS CURRENTLY IN THE FORECAST.
ELONGATED TROUGH PASSES OVER THE AREA ON MONDAY AFTERNOON BEHIND THE
INITIAL TROUGH...BUT WITH VERY STABLE AIR IN PLACE DO NOT THINK IT
WILL AMOUNT TO MUCH MORE THAN SOME HIGH CLOUDS AND CLEARING AS IT
PASSES. ASIDE FROM THE SMALL THREAT FOR SNOW ON SUNDAY NIGHT...MAIN
CONCERN FOR THE PERIOD WILL CENTER AROUND MUCH COLDER TEMPERATURES
EXPECTED TO MOVE INTO THE AREA AS STRONG 1042MB SFC HIGH BUILDS OVER
THE AREA ON MONDAY. FAIRLY GOOD CONSENSUS BETWEEN OPERATIONAL MODELS
AND GEFS DATA THAT HIGHS WILL STRUGGLE TO CLIMB OUT OF THE
TEENS...WHICH MAY BE EVEN COOLER IF SIGNIFICANT SNOW COVER EXISTS.
LOWERED MAX AND MIN TEMPS SEVERAL DEGREES FOR MON-MONDAY NIGHT TO
ACCOUNT FOR THIS.
JRM
FOR THE PERIOD TUESDAY THROUGH FRIDAY...THIS PERIOD WILL START WITH
SHORTWAVE RIDGING OVER THE CENTRAL HIGH PLAINS. IT WILL BE DRY BUT
TEMPERATURES WILL BE SLOW TO MODERATE. WEDNESDAY WILL BE THE WARMEST
DAY WITH HIGHS STRUGGLING TO REACH 40. NEXT SHORTWAVE TROUGH
ROTATING AROUND THE LARGE HUDSON BAY VORTEX WILL SLIDE DOWN THE HIGH
PLAINS ON THURSDAY. MODELS ARE SHOWING ONLY A STRIPE OF VERY LIGHT
SNOW OR PERHAPS FLURRIES WITH LITTLE TO NO LOW LEVEL MOISTURE
RETURN. TEMPERATURES WILL NOSE DIVE ONCE AGAIN BEHIND THE ARCTIC
FRONT FOR THE END OF THE WEEK WITH HIGHS IN THE 20S AND LOWS IN THE
SINGLE DIGITS.
024
&&
.AVIATION...
950 PM MST FRI DEC 2 2011
FOR THE 06Z TAFS...DETERIORATING CONDITIONS OVERNIGHT AS SHORTWAVE
TROUGH BEGINS TO IMPACT THE REGION. COLD FRONT WILL MOVE THROUGH
THE REGION AFTER MIDNIGHT WITH WINDS SWITCHING AROUND TO THE NORTH
AND BECOMING GUSTY THROUGH THE REST OF THE PERIOD. MVFR CIGS ARE
EXPECTED TO DEVELOP AFTER FRONTAL PASSAGE WITH SNOW BEGINNING TO
DEVELOP BY 10-12Z. BUFKIT SOUNDINGS STILL INDICATE AN INCREASE IN
SNOW INTENSITY FOR THE 14-19Z TIME FRAME. EXPECTING SNOW TO BEGIN
TAPERING OFF AFTER 21Z WITH -SN POSSIBLE UNTIL AROUND 00Z. GUSTY
NORTH WINDS WILL ALLOW FOR BLSN MID MORNING...REDUCING VSBY. WINDS
WILL DECREASE AFTER 00Z BECOMING LIGHT OVERNIGHT.
PMM
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR KSZ001>004-013>016-027>029-041-042.
NE...WINTER WEATHER ADVISORY UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON
FOR NEZ079>081.
CO...WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR COZ091-
092.
&&Hazardous weather outlook, Dec 2, 4:19 PM CST, 12 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 319 PM MST FRI DEC 2 2011 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-031600- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 319 PM MST FRI DEC 2 2011 /419 PM CST FRI DEC 2 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL DEVELOP OVERNIGHT WITH LIGHT FREEZING DRIZZLE POSSIBLE SOUTHEAST OF A LINE FROM CHEYENNE WELLS COLORADO TO MCCOOK NEBRASKA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SNOW IS EXPECTED OVER THE AREA ON SATURDAY...ENDING AROUND SUNSET. ONE TO THREE INCHES OF SNOW IS EXPECTED NORTHWEST OF A LINE FROM TRIBUNE KANSAS TO MCCOOK NEBRASKA WHILE AREAS SOUTHEAST OF THAT ARE EXPECTED TO RECEIVE 3 TO 5 INCHES OF SNOW. AREAS OF BLOWING SNOW ARE ALSO POSSIBLE ON SATURDAY WITH WIND CHILLS DIPPING INTO THE SINGLE DIGITS ABOVE ZERO SATURDAY MORNING. WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO ARE POSSIBLE SUNDAY MORNING AS OVERNIGHT LOWS DIP INTO THE SINGLE DIGITS ABOVE ZERO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.
Nearby
Winter Storm Warnings in Kansas, 2011Winter Storm Warnings in Nebraska, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.